MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY CSF-FLOW CONTROL VALVE, CONTOURED SMALL, MEDIUM PRESSURE; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

MEDTRONIC NEUROSURGERY CSF-FLOW CONTROL VALVE, CONTOURED SMALL, MEDIUM PRESSURE; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Model Number 42314
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abdominal Pain (1685); Bacterial Infection (1735); Vomiting (2144)
Date of Event 02/20/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that on (b)(6) 2017, the patient presented with vomiting and abdominal pain and without headaches or change in mental status.They were found to have a small-bowel obstruction and was brought to the operating room to determine the cause of the bowel obstruction and to rule out shunt infection.The patient had a laparotomy where 2 pieces of the ventriculoperitoneal (vp) shunt tubing were exteriorized.One was dripping cerebrospinal fluid, and the other was with no evidence of any drainage.The doctor obtained a stat cerebrospinal gram stain and culture to evaluate for infection.The cerebrospinal fluid sent from the operation revealed no evidence of infection, with a negative gram stain and clean profile; however, on the morning of (b)(6) 2017, the cerebrospinal fluid from that surgery began growing staphylococcus.The patient's left parietal vp shunt was removed and replaced with a left parietal external ventricular drain.They also underwent iv antibiotic therapy after the picc line was placed as well as required a platelet transfusion prior to the procedure.

Brand Name
CSF-FLOW CONTROL VALVE, CONTOURED SMALL, MEDIUM PRESSURE
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
125 cremona drive
goleta CA 93117
MDR Report Key8697898
Report Number2021898-2019-00233
Device Sequence Number1888820
Product Code JXG
UDI-Device Identifier00643169466487
UDI-Public00643169466487
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K841442
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2021
Device Model Number42314
Device Catalogue Number42314
Device Lot NumberE19597
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/15/2019
Initial Report FDA Received Date06/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age12 YR